Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 11, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Feb 24, 2012, 1:24 AM EST for 5 counties in Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2012, 1:24 AM EST (06:24 UTC)
- Expired
- Feb 24, 2012, 2:00 AM EST
- In force
- 36 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bath County, KY, Elliott County, KY, Menifee County, KY, Morgan County, KY, Rowan County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 556 m²/s²
- 0-3 km storm-relative helicity
- 1028 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
191
WUUS53 KJKL 240624
SVRJKL
KYC011-063-165-175-205-240700-
/O.NEW.KJKL.SV.W.0011.120224T0624Z-120224T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
124 AM EST FRI FEB 24 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHWESTERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 200 AM EST
* AT 118 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OLYMPIA SPRINGS...OR 6 MILES NORTHWEST OF FRENCHBURG...AND MOVING
EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOREHEAD...SANDY HOOK...SCRANTON...MIDLAND...FARMERS...BIG
WOODS...FREESTONE...COGSWELL...BLUESTONE...ZILPO...BANGOR...
PARAGON...LICK FORK...CLEARFIELD...PELFREY...RODBURN... AND BLAZE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3825 8331 3823 8330 3820 8326 3820 8324
3805 8305 3792 8372 3810 8377
TIME...MOT...LOC 0623Z 253DEG 49KT 3805 8359
WIND...HAIL 60MPH 1.00IN
$$
BECKER2 follow-up statements
970
WWUS53 KJKL 240650
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
150 AM EST FRI FEB 24 2012
KYC011-165-240659-
/O.CAN.KJKL.SV.W.0011.000000T0000Z-120224T0700Z/
MENIFEE KY-BATH KY-
150 AM EST FRI FEB 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BATH AND NORTHERN
MENIFEE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3798 8342 3817 8345 3825 8331 3823 8330
3820 8326 3820 8324 3805 8305
TIME...MOT...LOC 0649Z 253DEG 49KT 3815 8316
$$
KYC063-175-205-240700-
/O.CON.KJKL.SV.W.0011.000000T0000Z-120224T0700Z/
MORGAN KY-ROWAN KY-ELLIOTT KY-
150 AM EST FRI FEB 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ELLIOTT...SOUTHEASTERN ROWAN AND NORTH CENTRAL MORGAN COUNTIES UNTIL
200 AM EST...
AT 142 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MINOR...OR 8 MILES WEST OF SANDY HOOK...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3798 8342 3817 8345 3825 8331 3823 8330
3820 8326 3820 8324 3805 8305
TIME...MOT...LOC 0649Z 253DEG 49KT 3815 8316
WIND...HAIL 60MPH 1.00IN
$$
BECKER182
WWUS53 KJKL 240703
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
203 AM EST FRI FEB 24 2012
KYC063-175-205-240714-
/O.EXP.KJKL.SV.W.0011.000000T0000Z-120224T0700Z/
MORGAN KY-ROWAN KY-ELLIOTT KY-
203 AM EST FRI FEB 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ELLIOTT...
SOUTHEASTERN ROWAN AND NORTH CENTRAL MORGAN COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3798 8342 3817 8345 3825 8331 3823 8330
3820 8326 3820 8324 3805 8305
TIME...MOT...LOC 0650Z 253DEG 49KT 3815 8314
$$
BECKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 1:00 AM EST, 24 minutes earlier.
Area forecast discussion, Feb 24, 1:00 AM EST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 100 AM EST FRI FEB 24 2012 .UPDATE... ISSUED AT 1254 AM EST FRI FEB 24 2012 GRIDS HAVE BEEN UPDATED WITH THE LATEST MODEL AND OB DATA. ZONE FCST HAS NOT CHANGED. SHRA/TSRA STILL CROSSING OUR NRN COUNTIES WITH A FEW STORMS TO OUR SE IN VA. AREA WITH CURRENT SHRA ACTIVITY HAS BEEN WORKED OVER RATHER WELL SO DO NOT EXPECT ANYTHING SEVERE FROM THESE STORMS. COLD FRONT STILL TO OUR WEST BUT CONDITIONS ARE BECOMING LESS FAVORABLE FOR TSRA LET ALONE ANYTHING SEVERE. UPDATE ISSUED AT 938 PM EST THU FEB 23 2012 NDFD HAS BEEN UPDATED BASED ON LATEST RADAR TRENDS. WILL KEEP NUMEROUS SHOWERS AND THUNDERSTORMS IN THE NORTHERN PART OF THE FORECAST AREA A LITTLE LONGER THAN PREVIOUSLY FORECAST. WHILE SEVERE THREAT CONTINUES TO LOOK MINIMAL WILL NEED TO CLOSELY MONITOR THE STORMS MOVING ACROSS THE NORTHERN PART OF THE FORECAST AREA DURING THE NEXT HOUR. WILL ISSUE AN SPS FOR WIND GUSTS IN THE HIGHER TERRAIN NEAR VA. PIKE COUNTY MESONET SITE AT 2774 FEET REPORTED A GUST TO 43 MPH WITHIN THE PAST HOUR. UPDATE ISSUED AT 853 PM EST THU FEB 23 2012 HAVE UPDATED NDFD AND ZFP TO REMOVE SEVERE WEATHER WORDING. ILN AND LMK HAVE EACH ISSUED A WARNING WITHIN THE PAST HOUR...AND SPC HAS KEPT EASTERN KY IN THE SLIGHT RISK. AS SUCH WILL KEEP SEVERE THREAT MENTIONED IN THE HWO...BUT SEVERE THUNDERSTORMS FOR OUR AREA CONTINUE TO APPEAR LESS AND LESS LIKELY. HAVE ALSO ADJUSTED PROBABILITY OF PRECIPITATION FOR THE OVERNIGHT PERIOD BASED ON LATEST TRENDS. UPDATE ISSUED AT 754 PM EST THU FEB 23 2012 WINDS ARE NOT MEETING LAKE WIND ADVISORY CRITERIA...AND AT THIS TIME IT APPEARS THAT OUTSIDE OF SHOWERS AND THUNDERSTORMS ADVISORY CRITERIA WILL NOT BE MET. AS SUCH HAVE CANCELLED THE LAKE WIND ADVISORY. AT THIS TIME CONVECTION CONTINUES IN THE FAR NORTHERN PART OF THE FORECAST AREA NEAR THE WARM FRONT. THE SEVERE THREAT CONTINUES TO DIMINISH. WILL TAKE A LOOK AT LATEST SPC DAY ONE OUTLOOK WHICH WILL BE OUT VERY SOON...BUT WE ARE THINKING OF REMOVING SEVERE WORDING FROM THE FORECAST. SOMETHING TO BE AWARE OF THOUGH ARE THE WINDS BEHIND THE COLD FRONT ON FRIDAY. MAY NEED SOME TYPE OF WIND ADVISORY FOR FRIDAY. UPDATE ISSUED AT 630 PM EST THU FEB 23 2012 HAVE UPDATED NDFD BASED ON LATEST RADAR...SATELLITE AND SURFACE OBSERVATION TRENDS. CONVECTION HAS DEVELOPED BETWEEN LOUISVILLE AND WINCHESTER AND IS MOVING ENE. AS A RESULT HAVE INCREASED RAIN CHANCES ACROSS THE NORTHERN PART OF THE FORECAST AREA FOR THE NEXT SEVERAL HOURS. HAVE BEEN A FEW LIGHTNING STRIKES IN CENTRAL KY...BUT SO FAR THE CONVECTION HAS NOT BEEN IMPRESSIVE. AS THE CONVECTION MOVES INTO THE NORTHERN PART OF OUR FORECAST AREA IT IS MOVING INTO AN AREA THAT IS EVEN LESS CONDUCIVE TO CONTINUED DEVELOPMENT WITH SURFACE DEWPOINTS IN THE MID TO UPPER 40S. WE LOOK FOR A DECREASING TREND IN THE CONVECTION AS IT MOVES ACROSS AREAS FROM STANTON TO SANDY HOOK. THE 18Z NAM SEEMS TO BE HANDLING THE CURRENT CONVECTION IN GOOD FASHION. BASED ON THE LATEST OBSERVATIONAL AND MODEL DATA IT APPEARS THAT THE SEVERE THREAT WILL BE ON THE DECREASE. WILL UPDATE ZFP...AFM AND PFM BY 7 PM. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 355 PM EST THU FEB 23 2012 19Z SFC ANALYSIS SHOWS A DEEP AREA OF LOW PRESSURE MOVING THROUGH THE CENTRAL MISSISSIPPI VALLEY. FROM THIS...A WARM FRONT IS BECOMING MORE FIRMLY ESTABLISHED ALONG THE OHIO RIVER WHILE ITS COLD FRONT STRETCHES OUT TO THE SOUTHWEST THROUGH ARKANSAS DOWN TO NORTHERN TEXAS. CLOSER TO HOME...THROUGHOUT EAST KENTUCKY...WE ARE NOW SOLIDLY IN THE WARM SECTOR. MID LEVEL CLOUDS...AND THE MORNING LOWER ONES HAVE BROKEN UP AND LIFTED NORTH OF THE OHIO RIVER. THIS HAS LED TO PLENTY OF SUNSHINE...FILTERED IN MANY PLACES BY SOME THIN CIRRUS... WHICH...COMBINED WITH THE INCREASING SOUTH WINDS...HAVE RESULTED IN TEMPERATURES WELL UP INTO THE 60S THROUGHOUT THE BULK OF THE AREA AND EVEN SOME LOW 70S OVER THE CUMBERLAND VALLEY. THE CLEARING DID LED TO A DECENT MID AFTERNOON MIX DOWN OF DRIER AIR SO THAT DEWPOINTS FELL INTO THE MID 40S FOR MOST LOCATIONS. THE SOUTH WINDS WILL SERVE TO PUSH MORE MOISTURE NORTH INTO EAST KENTUCKY INTO THE EVENING. WINDS HAVE STARTED TO PICK UP THROUGH THE CWA IN RESPONSE TO THE GOOD MIX DOWN AND INCREASING PRESSURE GRADIENT. AS A RESULT...THE LAKE WIND ADVISORY WILL BE KEPT UP INTO THE EVENING...PARTICULARLY WITH THE STRONGER WINDS OVER WESTERN AND CENTRAL KENTUCKY DUE TO MOVE INTO THE AREA THIS EVENING...EITHER WITH OR WITHOUT THE ANTICIPATED CONVECTION. THE MODELS ARE IN GOOD AGREEMENT ALOFT WITH THE AMPLIFICATION TO THE PREVIOUSLY RATHER ZONAL PATTERN THROUGH THIS PART OF THE COUNTRY. A SHARP TROUGH IS DEEPENING OVER THE PLAINS AND DROPPING INTO THE MIDWEST LATER TONIGHT. THIS TROUGH PUSHES INTO THE OHIO VALLEY ON FRIDAY MORNING WITH THE GFS A BIT QUICKER AND STRONGER THAN THE OTHER MODELS. THE NAM AND ECMWF LAG BOTH THE GEM AND THE GFS AND THIS SLOWER PROGRESS IS PREFERRED. ONCE THE CORE OF THE SHORTWAVE ENERGY PASSES OVER KENTUCKY ON FRIDAY THE MAIN TROUGH WILL THEN WORK ITS WAY THROUGH THE OHIO VALLEY INTO SATURDAY WITH RISING HEIGHTS TO FOLLOW LATER THAT NIGHT. THE QUICK HITTING NATURE OF THIS STRENGTHENING WAVE WILL MAKE FOR A DYNAMIC AND QUICKLY CHANGING WEATHER FORECAST FOR THE NEXT 24 TO 36 HOURS. SENSIBLE WEATHER WILL FEATURE A BIT OF A WAITING GAME WHILE THE UPPER WAVE APPROACHES WITH THE SYNOPTIC FEATURES IN PLACE. THE INSTABILITY SHOULD BE BUILDING OVER THE AREA AS MOISTURE INCREASES AND THE SOUTH WINDS KEEP THE TEMPERATURES UP HEADING INTO THE EVENING. STORMS ARE EXPECTED TO DEVELOP OVER SOUTHERN INDIANA NEAR WHERE THE WARM FRONT MEETS THE SFC LOW. THIS CONVECTION SHOULD THEN BE DRIVEN EAST AND SUSTAINED BY THE INCREASING DYNAMICS ALOFT. THE EVOLUTION WILL PROGRESS THROUGH THE EVENING WITH A LINEAR SQUALL LINE EXPECTED TO DEVELOP IN THE FORM OF A PRE-FRONTAL TROUGH. THE MODELS AND EXPERIENCE SUGGESTS THAT ONCE IT DOES DEVELOP IT WILL RUN EAST FAIRLY QUICKLY AND OUTRUN ITS UPPER SUPPORT...BUT RETAIN MUCH OF ITS STRENGTH DUE TO A LIKELY DEVELOPED COLD POOL. UNFORTUNATELY... CONFIDENCE IN THE EXACT DETAILS OF THIS SCENARIO CANNOT BE VERY HIGH UNTIL THESE MESOSCALE FEATURES START TO TAKE SHAPE. THE LATEST THINKING OF THE STORM PREDICTION BRANCH HAS THAT DEVELOP TAKING PLACE EARLY THIS EVENING AS THE LOW LEVEL MOISTURE MAKES ITS WAY FAR ENOUGH NORTH TO TRIGGER CONVECTION...AND THIS SEEMS REASONABLE. HOWEVER... SHOULD THIS THRESHOLD NOT BE MET THEN ENTIRELY DIFFERENT...AND MUCH CALMER...EVENING WEATHER WILL COMMENCE. THE ACTUAL FRONT DOES GO THROUGH EAST KENTUCKY FRIDAY MORNING WITH ANOTHER BAND OF SHOWERS EXPECTED FOLLOWED BY STRONG CAA ADVECTION THROUGH THE DAY. WITH THE SYNOPTIC ADVECTION PATTERN THROUGH THE NEXT 24 HOURS HAVE GONE WITH A NON-DIURNAL TEMPERATURE PATTERN AS DERIVED FROM THE NAM. THE STRONG CAA WILL BE SUPPORTED BY A TIGHT PRESSURE GRADIENT THAT ALSO WILL LIKELY RESULT IN A RATHER WINDY DAY SO ANOTHER LAKE WIND ADVISORY OR A PROPER WIND ADVISORY MAY BE IN ORDER. HOWEVER...GIVEN THE EXISTING LAKE WIND IN EFFECT THIS EVENING...HAVE DECIDED TO HOLD OFF ON ISSUING ONE AND AVOID THE CONFUSION OF THE PRODUCTS THAT MAY RESULT FROM ISSUING TWO NON OVERLAPPING WIND ADVISORIES. FOR THE BULK OF THE DAY FRIDAY...ACTUAL SFC TEMPERATURES SHOULD BE ENOUGH TO KEEP ANY SCATTERED PCPN AS JUST LIGHT RAIN...BUT WITH TIME...AND INCREASING UPSLOPE FLOW...SNOW WILL BE A BIGGER THREAT THROUGH FRIDAY NIGHT. FOR NOW...IT LOOKS LIKE QPF WILL BE TOO LOW FOR MUCH ACCUMULATION. SATURDAY LOOKS COOL...BUT DRIER AND LESS WINDY. HAVE GONE WITH A NON DIURNAL TREND FOR TEMPS THROUGH THE PERIOD FAVORING THE MET NUMBERS WITH SOME MINOR TERRAIN BASED ADJUSTMENTS. AS FOR POPS...ENDED UP MOST SIMILAR TO THE WETTER MET NUMBERS...AS WELL...PARTICULARLY TONIGHT. ALSO...THE JKL RADAR WILL BE DOWN FOR REPAIR UNTIL AT LEAST FRIDAY MORNING. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 300 PM EST THU FEB 23 2012 THE MODELS ARE IN VERY GOOD AGREEMENT TO BEGIN THE PERIOD...WITH HIGH PRESSURE SETTLING OVER THE AREA FROM SATURDAY NIGHT INTO LATE MONDAY NIGHT. AFTER THAT...HOWEVER...THE GFS AND ECMWF MODELS DIVERGE DRAMATICALLY. THE MOST NOTABLE DIFFERENCE BETWEEN THESE TWO PREFERRED MODELS IS THE TIMING OF PRECIPITATION ONSET ON TUESDAY. THE GFS MODEL HAS EXTENSIVE PRECIPITATION MOVING INTO EASTERN KENTUCKY FROM THE SOUTH AS EARLY AS TUESDAY MORNING. THE ECMWF MODEL...ON THE OTHER HAND...IS ONCE AGAIN DELAYING PRECIPITATION ONSET UNTIL LATE TUESDAY EVENING. THE OVERALL DIFFERENCE BETWEEN WHEN THE MODELS BRING PRECIPITATION INTO EASTERN KENTUCKY IS 12-15 HOURS. THE REASON THIS IS HAPPENING IS BECAUSE THE ECMWF MODEL IS MOVING AN AREA OF LOW PRESSURE OUT THE OF THE CENTRAL GULF COAST REGION AND THEN UP THE EASTERN SLOPES OF THE APPALACHIAN MOUNTAINS. THE GFS MODEL...HOWEVER...IS MOVING THIS SAME SYSTEM OUT OF THE CENTRAL GULF AND THEN ACROSS CENTRAL AND EASTERN TENNESSEE AND EASTERN KENTUCKY. A SECOND AREA OF LOW PRESSURE IS BEING FORECAST BY BOTH MODELS TO MOVE OUT OF THE CENTRAL PLAINS AND ACROSS THE EASTERN THIRD OF THE UNITED STATES. ONCE AGAIN...BOTH MODELS HAVING VERY DIFFERENT SOLUTIONS FOR THIS SCENARIO...WITH ONE MODEL HAVE ITS AREA OF LOW PRESSURE MUCH FURTHER NORTH AND STRONGER THE OTHER MODEL IS DEPICTING. ALL IN ALL A TON OF UNCERTAINTY EXISTS AT THIS POINT...SO WILL GO WITH A VERY CONSERVATIVE APPROACH TO ANY CHANGES MADE TO THE FORECAST. IN FACT...MUCH LOWER PRECIPITATION PROBABILITIES SEEMED WARRANTED DUE TO THE GLARING DIFFERENCES BETWEEN THE MODELS. TEMPERATURES WERE CHANGED VERY LITTLE ACROSS THE BOARD...AS THE INHERITED FORECAST LOOKED VERY REASONABLE BASED ON THE LATEST COMPUTER GUIDANCE. THE SAME GOES FOR THE WINDS AND DEWPOINTS. THE FOCUS FOR THIS RENDITION OF THE EXTENDED FORECAST WAS THE EXPECTED SENSIBLE WEATHER AND WHEN IT WILL BE OCCURRING. IN A NUTSHELL...IT APPEARS THAT THE WEATHER WILL BE ACTIVE NEXT WEEK...WITH THE FOCUS BEING ON THE TIME FRAME FROM LATE TUESDAY ONWARD. ITS JUST A QUESTION OF EXACTLY WHAT THE OVERALL WEATHER PATTERN WILL BE AND WHEN AND WHERE PRECIPITATION FIRST BEGINS TO OCCUR AND HOW MUCH. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1218 AM EST FRI FEB 24 2012 SHRA AND TSRA STILL CROSSING THE AREA. COLD FRONT TO OUR WEST IS TRACKING SLOWLY EAST AND SHOULD CROSS OUR TAF SITES AROUND 14Z WITH A SIGNIFICANT WIND SHIFT FROM WSW TO NW. WINDS WILL REMAIN GUSTY UNTIL AROUND 00Z...AT WHICH TIME THEY SHOULD BEGIN TO DIMINISH. OTHERWISE...VFR CONDITIONS WITH AN INTERMEDIATE CLOUD DECK AROUND 040/050. EXPECTING SOME SHRA/TSRA ACTIVITY OVERNIGHT BUT SHOULD NOT DROP VSBY BELOW VFR. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...DUSTY SHORT TERM...GREIF LONG TERM....AR AVIATION...DUSTY
Hazardous weather outlook, Feb 23, 10:40 PM EST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1040 PM EST THU FEB 23 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1040 PM EST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A SLIGHT RISK THAT A FEW OF THE STORMS COULD BE SEVERE...WITH DAMAGING WINDS THE GREATEST THREAT. OUTSIDE OF SHOWERS AND THUNDERSTORMS WINDS MAY STILL GUST TO 30 MPH AT TIMES TONIGHT. ON THE HIGHEST MOUNTAIN PEAKS NEAR THE VIRGINIA BORDER THERE MAY BE A FEW WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG WEST WINDS ARE EXPECTED ON FRIDAY WITH WIND GUSTS UP TO 40 MPH POSSIBLE DURING THE AFTERNOON. SNOW SHOWERS WILL BE POSSIBLE FROM LATE FRIDAY INTO EARLY SATURDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SHALLENBERGER/SBH
In the hours before
Special weather statement, Feb 23, 9:54 PM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 954 PM EST THU FEB 23 2012 KYZ087-088-118-120-240900- BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 954 PM EST THU FEB 23 2012 ...WIND GUSTS TO 50 MPH EXPECTED ON THE HIGHEST MOUNTAIN PEAKS TONIGHT... STRONG GUSTY SOUTHWEST WINDS WILL AFFECT THE HIGHEST MOUNTAIN PEAKS TONIGHT. THE GUSTY WINDS WILL MAINLY AFFECT OPEN AREAS ON MOUNTAIN PEAKS ABOVE 2500 FEET. IN OPEN AREAS ABOVE 2500 FEET SUSTAINED WINDS AROUND 25 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS TO 50 MPH. THE STRONG WINDS WILL LAST THROUGH THE NIGHT. A WIND GUST TO 43 MPH WAS REPORTED AT THE DORTON MESONET SITE IN PIKE COUNTY AT 910 PM. THIS OBSERVATION SITE IS AT THE FLATWOODS AT AN ELEVATION OF 2774 FEET. SBH
Special weather statement, Feb 23, 10:22 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1022 PM EST THU FEB 23 2012 KYZ058-068-069-111-240400- ESTILL-ROCKCASTLE-JACKSON-LEE- 1022 PM EST THU FEB 23 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1100 PM EST THURSDAY EVENING... NORTHERN JACKSON... NORTHERN ROCKCASTLE... WESTERN LEE AND ESTILL. AT 1022 PM EST...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST OF GUM SULPHUR...OR 6 MILES EAST OF STANFORD...MOVING EAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BOONE AROUND 1030 PM EST...ROCKFORD AROUND 1035 PM EST...MORRILL AROUND 1040 PM EST...SHIRLEY AROUND 1045 PM EST...BLACKBURN AROUND 1050 PM EST... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SHALLENBERGER
Special weather statement, Feb 23, 10:41 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1041 PM EST THU FEB 23 2012 KYZ058>060-106-108-109-111-112-240415- MENIFEE-POWELL-ESTILL-MAGOFFIN-MORGAN-WOLFE-LEE-BREATHITT- 1041 PM EST THU FEB 23 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1115 PM EST THURSDAY EVENING... EXTREME WEST CENTRAL MAGOFFIN... EXTREME SOUTH CENTRAL MENIFEE... SOUTHWESTERN MORGAN... SOUTHEASTERN POWELL... WOLFE... LEE... NORTHWESTERN BREATHITT AND EASTERN ESTILL. AT 1041 PM EST...A STRONG THUNDERSTORM WAS LOCATED NEAR PITTS...OR 6 MILES EAST OF IRVINE...MOVING EAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BOOTH AROUND 1050 PM EST...VORTEX AROUND 1055 PM EST...PAXTON AROUND 1100 PM EST...SHOCKEY AROUND 1105 PM EST...BURKHART AROUND 1110 PM EST... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATE OF ONE PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SHALLENBERGER
Special weather statement, Feb 23, 11:22 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1122 PM EST THU FEB 23 2012 KYZ104-106>110-119-120-240500- ELLIOTT-JOHNSON-MARTIN-MAGOFFIN-MORGAN-PIKE-WOLFE-FLOYD- 1122 PM EST THU FEB 23 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH MIDNIGHT EST FRIDAY MORNING... JOHNSON... NORTHERN MAGOFFIN... SOUTHWESTERN MARTIN... EASTERN MORGAN... NORTHWESTERN PIKE... EXTREME EAST CENTRAL WOLFE... SOUTHEASTERN ELLIOTT AND NORTHERN FLOYD. AT 1122 PM EST...A STRONG THUNDERSTORM WAS LOCATED NEAR LYKINS...OR 9 MILES SOUTH OF WEST LIBERTY...MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LICKSBURG AROUND 1130 PM EST...LEATHA AROUND 1135 PM EST...NILES AROUND 1140 PM EST...BARNETTS CREEK AROUND 1145 PM EST...STAFFORDSVILLE AROUND 1150 PM EST... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE HALF INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SHALLENBERGER
Special weather statement, Feb 24, 12:09 AM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1209 AM EST FRI FEB 24 2012 KYZ119-240545- MARTIN- 1209 AM EST FRI FEB 24 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 1245 AM EST FRIDAY MORNING... MARTIN. AT 1209 AM EST...A STRONG THUNDERSTORM WAS LOCATED NEAR WARFIELD...OR 6 MILES EAST OF INEZ...MOVING EAST AT 60 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SHALLENBERGER
Special weather statement, Feb 24, 12:54 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1254 AM EST FRI FEB 24 2012 KYZ044-050>052-058>060-240645- MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-ESTILL-FLEMING- 1254 AM EST FRI FEB 24 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 145 AM EST FRIDAY MORNING... NORTHERN MENIFEE... MONTGOMERY... NORTHWESTERN POWELL... WESTERN ROWAN... BATH... EXTREME NORTHWESTERN ESTILL AND FLEMING. AT 1255 AM EST...A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF WESTBEND...OR 7 MILES SOUTH OF WINCHESTER...MOVING EAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WESTBEND AROUND 105 AM EST...LEVEE AROUND 110 AM EST...LUCKY STOP AROUND 115 AM EST...CEDAR GROVES AROUND 120 AM EST...CORNWELL AROUND 125 AM EST... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SHALLENBERGER
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 1:59 AM EST | Lake Wind Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 17 hr |
| Feb 24, 3:24 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Martin, Perry and 1 more | 51 min |
| Feb 24, 3:36 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Knott, Leslie, Owsley, Perry | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.